Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Sep 29, 2007, 3:38 AM CDT for 39 counties in Alabama. It took effect at Sep 29, 2007, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 3:38 AM CDT (08:38 UTC)
- In effect from
- Sep 29, 2007, 10:00 AM CDT
- Expired
- Sep 29, 2007, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 290838 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 AM CDT SAT SEP 29 2007 ...VERY DRY AND BREEZY CONDITIONS WILL CONTINUE IN CENTRAL ALABAMA... .HIGH PRESSURE ACROSS THE GREAT LAKES REGION WILL SPREAD A VERY DRY AIRMASS ACROSS CENTRAL ALABAMA THROUGH SATURDAY. ALONG WITH THE DRY CONDITIONS...BREEZY EASTERLY WINDS WILL MAKE FOR A POSSIBLE HIGH FIRE DANGER ON SATURDAY. ALZ017>021-024>029-033>038-040>050-292300- /O.UPG.KBMX.FW.A.0005.070929T1800Z-070929T2300Z/ /O.NEW.KBMX.FW.W.0014.070929T1500Z-070929T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY- MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 338 AM CDT SAT SEP 29 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 30 PERCENT ACROSS THE ENTIRE AREA. STRONGER 20 FOOT WINDS WILL OCCUR IN THE MORNING WITH VALUES NEAR 10 MPH...THEN DIMINISHING TO 6-8 MPH IN THE AFTERNOON. WITH VERY DRY FUELS AND FULL SUNSHINE...A RED FLAG WARNING WILL BE ISSUED FOR ALL OF CENTRAL ALABAMA FOR TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ALZ011>015-022-023-030>032-039-292300- /O.NEW.KBMX.FW.W.0014.070929T1500Z-070929T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER- GREENE-HALE-MARENGO- 338 AM CDT SAT SEP 29 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 30 PERCENT ACROSS THE ENTIRE AREA. STRONGER 20 FOOT WINDS WILL OCCUR IN THE MORNING WITH VALUES NEAR 10 MPH...THEN DIMINISHING TO 6-8 MPH IN THE AFTERNOON. WITH VERY DRY FUELS AND FULL SUNSHINE...A RED FLAG WARNING WILL BE ISSUED FOR ALL OF CENTRAL ALABAMA FOR TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Sep 29, 3:23 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 29, 3:23 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 AM CDT SAT SEP 29 2007 .SHORT TERM...TODAY AND TONIGHT. WEATHER TODAY WILL BE ABOUT A CARBON COPY OF YESTERDAY EXCEPT FOR WINDS. VERY DRY AIR MASS WILL CONTINUE ACROSS CENTRAL ALABAMA WHICH WILL RESULT IN FALLING SURFACE DEWPOINTS DURING THE DAY AS DRIER AIR ALOFT MIXES DOWNWARD. RAISED HIGH TEMPERATURES SLIGHTLY AS LOW LEVEL THICKNESS PROGS SUPPORT TEMPERATURES IN THE MIDDLE TO UPPER 80S. SURFACE FLOW WILL BECOME EASTERLY BY THE AFTERNOON AND WIND SPEEDS WILL BE HIGHER IN THE MORNING AS THE GRADIENT RELAXES DURING THE AFTERNOON. CLEAR AND COOL TONIGHT. 58/ROSE .LONG TERM...SUNDAY THROUGH SATURDAY. MOSTLY BENIGN WEATHER PATTERN FOR THE END OF THE WEEKEND THROUGH THE FIRST HALF OF THE WORK WEEK. STRONG UPPER RIDGE HOLDS FAST AS SEVERAL FRONTS MAKE A WEAK ATTEMPT TO MOVE SOUTH...TO NO AVAIL. OUR ONLY CHANGE MAY BE SOME INCREASED CLOUD COVER NORTH WHICH MAY BE HARD PRESSED WITH ALL OF THE DRY AIR IN PLACE. CHANGES COULD BE ON THE HORIZON...HOWEVER...AS SEVERAL GUIDANCE RESULTS DEVELOP A TROPICAL WAVE THAT IS FORECAST TO SWING WESTWARD ACROSS THE NORTHERN GULF MIDWEEK AND INTO THE CENTRAL GULF COAST STATES BY LATE WEEK. INTRODUCED POPS WITH CAUTION INTO THE FORECAST FOR THURSDAY...FRIDAY AND SATURDAY BASED ON THESE SOLUTIONS. WILL ADMIT WE HAVE A LONG WAY TO GO TO SEE HOW THE ACTUAL SOLUTION PLAYS OUT AND TO ADJUST THIS LOOSE FORECAST. AN OCTOBER RAIN WOULD BE NICE AND VERY WELCOMED. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED ACROSS CENTRAL ALABAMA. SURFACE WINDS WILL BECOME EASTERLY AROUND 10 KNOTS AFTER 15Z. 12/SIRMON && .FIRE WEATHER... DESPITE WINDS BECOMING EASTERLY TODAY...AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 30 PERCENT ACROSS THE ENTIRE AREA. STRONGER 20 FOOT WINDS WILL OCCUR IN THE MORNING WITH VALUES NEAR 10 MPH...THEN DIMINISHING TO 6-8 MPH IN THE AFTERNOON. WITH VERY DRY FUELS AND FULL SUNSHINE...A RED FLAG WARNING WILL BE ISSUED FOR ALL OF CENTRAL ALABAMA FOR TODAY. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 51 83 51 82 / 0 0 10 10 10 ANNISTON 84 52 83 55 84 / 0 0 10 10 10 BIRMINGHAM 85 57 83 57 84 / 0 0 10 10 10 TUSCALOOSA 87 55 84 55 85 / 0 0 10 10 10 CALERA 86 55 83 57 84 / 0 0 10 10 10 AUBURN 85 56 84 57 83 / 0 0 10 10 10 MONTGOMERY 86 56 85 56 85 / 0 0 10 10 10 TROY 86 56 84 57 84 / 0 0 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL... RED FLAG WARNING WILL BE IN EFFECT FROM 10AM UNTIL 6 PM TODAY FOR THE ENTIRE CWA. && 58/17/12
Hazardous weather outlook, Sep 28, 8:41 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 841 PM CDT FRI SEP 28 2007 ALZ011>015-017>050-300144- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 841 PM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE DRY AIRMASS IN PLACE OVER CENTRAL ALABAMA...ALONG WITH WINDS NEAR 10 MPH...WILL INCREASE THE THREAT FOR WILDFIRES ON SATURDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED ALONG AND EAST OF INTERSTATE 65 FOR SATURDAY AFTERNOON AND A RED FLAG WARNING MAY BE NEEDED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SWU/KSL
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.